Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 97, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 4, 2004, 11:04 PM CDT for Rock County, Nebraska. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2004, 11:04 PM CDT (04:04 UTC)
- Expired
- Jun 4, 2004, 11:30 PM CDT
- In force
- 26 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Rock County, NE
The radar
The North Platte radar (KLNX), 117 km from the middle of the area, began a volume at 04:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.1 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1996 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 2002 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
278
WUUS53 KLBF 050404
SVRLBF
NEC149-050430-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1104 PM CDT FRI JUN 4 2004
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ROCK COUNTY IN NORTH CENTRAL NEBRASKA
* UNTIL 1130 PM CDT
* AT 1056 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR BASSETT...OR ABOUT OVER BASSETT...AND MOVING
SOUTHWEST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BASSETT AROUND 1110 PM CDT
LAT...LON 4271 9965 4250 9965 4252 9927 4278 9928
4270 9951
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:34 PM CDT, 7 hours 30 minutes earlier.
Area forecast discussion, Jun 4, 3:34 PM CDT, 7 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 334 PM CDT FRI JUN 4 2004 ...FORECAST FOCUS IS EVENING/OVERNIGHT THUNDERSTORMS THEN HEAT WAVE NEXT WEEK... .NEAR TERM... FIRST IS THE THREAT FOR SEVERE WEATHER TONIGHT. DEW POINTS OVER THE WESTERN HIGH PLAINS HAVE RISEN INTO THE MID AND UPPER 50S...EVEN A FEW 60 DEGREE DEW POINTS. A SHORT WAVE IS BEGINNING TO PUSH OUT OF THE ROCKIES. THUNDERSTORMS HAVE BEEN RIDING ALONG THE SHORT WAVE ALL DAY AND HAVE BEGUN TO INCREASE AS THE CELLS GET CLOSER TO THE RICH MOISTURE ENVIRONMENT OVER WESTERN NEBRASKA. CAPES HAVE INCREASED TO ABOVE 3000 J/KG WITH LITTLE CIN...THUS EXPECT STORMS TO CONTINUE (AND INTENSIFY) AS THEY PROGRESS EAST. THE MAIN THREAT APPEARS TO BE LARGE HAIL...HOWEVER GUSTY WINDS AND AN ISOLATED TORNADO COULD BE POSSIBLE. OVERNIGHT AS THE CONVECTION CONTINUES THE THREAT OF SEVERE WEATHER DIMINISHES AS SURFACE HEATING IS LOST...HOWEVER WITH PWS AT OR ABOVE 150 PERCENT OF NORMAL...CONCERN SHIFTS TO HEAVY RAIN POTENTIAL. WILL HAVE TO WATCH HOW THE STORMS DEVELOP AND WATCH FOR POSSIBLE LOCALIZED FLOODING. SATURDAY WILL CONTINUE TO BRING A SLIGHT CHANCE FOR THUNDERSTORMS AS ANOTHER WEAKER WAVE PROGRESSES ACROSS THE AREA. TEMPERATURES REBOUND BACK INTO THE 80S...ALTHOUGH SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. SUNDAY WILL DRY OUT AS TEMPERATURES BEGIN TO CLIMB TO NEAR 90. A RIDGE WILL BUILD ACROSS THE REGION PUSHING ALL ACTIVE WEATHER TO THE NORTH. .LONG TERM...MODELS IN DECENT AGREEMENT FOR NEXT WEEK. 500 MB TROUGH SETS UP OVER THE WESTERN CONUS WITH A RIDGE OVER THE PLAINS AND EAST. 850 TEMPS WARM TO THE UPPER 20S C ON MONDAY...MIXING THIS DOWN WILL RESULT IN HIGHS REACHING INTO THE 90S. THE WARM AND DRY CONDITIONS CONTINUE INTO MIDWEEK. A TROUGH WILL SUPPRESS THE RIDGE LATE IN THE WEEK AS THUNDERSTORMS REENTER THE FORECAST. && .LBF...WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL 02Z NEZ004-005-022>023-035-036-056>059-069-070-094 && MASEK
Hazardous weather outlook, Jun 4, 3:05 PM CDT, 7 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 305 PM CDT FRI JUN 4 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-051100- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 305 PM CDT FRI JUN 4 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT SOUTH WINDS...INCREASING DEW POINTS AND AFTERNOON HIGH TEMPERATURES RISING WELL INTO THE 80S HAVE SPARKED SEVERE STORMS ACROSS THE PANHANDLE OF NEBRASKA AND BACK WEST INTO THE HIGHER TERRAIN. THE BEST CHANCES OF SEVERE WEATHER WILL BE WEST OF HIGHWAY 83 AND SEVERE THUNDERSTORM WATCHES ARE IN EFFECT THIS AFTERNOON. THOUGH HUMIDITIES ARE ON THE RISE...MOISTURE WILL STILL BE THE LIMITING FACTOR TO THUNDERSTORM DEVELOPMENT AND EAST OF HIGHWAY 83 WHERE A CAP WILL REMAIN IN PLACE. THUNDERSTORM ACTIVITY IS EXPECTED TO DECREASE THIS AFTERNOON AND THEN START AGAIN THIS EVENING AS ADDITIONAL MOISTURE AND THUNDERSTORMS WORK INTO THE AREA. WEAKENING WIND FIELDS AND LOWER INSTABILITY WILL REDUCE THE SEVERE RISK OVERNIGHT HOWEVER RAINFALL FROM INDIVIDUAL THUNDERSTORMS OVERNIGHT COULD BRING ISOLATED HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN... SOME SHOWERS AND THUNDERSTORMS WILL LIKELY LINGER ACROSS THE OUTLOOK AREA SATURDAY AS THE UPPER LEVEL DISTURBANCE AND SURFACE TROUGH EXITS. WARM TEMPERATURES IN THE MID LEVELS OF THE ATMOSPHERE SHOULD INHIBIT THUNDERSTORM DEVELOP THROUGH TUESDAY. BY WEDNESDAY AND THURSDAY THE CHANCE FOR THUNDERSTORM WILL RETURN TO THE OUTLOOK AREA AS AN UPPER LEVEL TROUGH MOVES INTO THE PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY. HIRSCH
In the hours before
Local storm report, Jun 4, 8:20 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
820 PM CDT FRI JUN 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0753 PM HAIL 2 N OGALLALA 41.16N 101.72W
06/04/2004 0.75 INCH KEITH NE LAW ENFORCEMENT
&&
RLBLocal storm report, Jun 4, 8:21 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
821 PM CDT FRI JUN 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0804 PM HAIL OGALLALA 41.13N 101.72W
06/04/2004 0.88 INCH KEITH NE LAW ENFORCEMENT
&&
RLBLocal storm report, Jun 4, 8:23 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
823 PM CDT FRI JUN 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 3 NW LAMAR 40.60N 102.02W
06/04/2004 0.75 INCH CHASE NE PUBLIC
&&
RLBSpecial weather statement, Jun 4, 9:03 PM CDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 903 PM CDT FRI JUN 4 2004 NEZ004-005-022>024-035-036-056>059-069-070-094-050217- ARTHUR NE-CHASE NE-DEUEL NE-EASTERN CHERRY NE-GARDEN NE-GRANT NE- HAYES NE-HOOKER NE-KEITH NE-LINCOLN NE-MCPHERSON NE-PERKINS NE- SHERIDAN NE-WESTERN CHERRY NE- INCLUDING THE CITIES OF...ARTHUR...BIG SPRINGS...CHAPPELL...GORDON... GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...OGALLALA...OSHKOSH...RUSHVILLE...TRYON AND VALENTINE 903 PM CDT FRI JUN 4 2004 ...SEVERE THUNDERSTORM WATCHES 396 AND 397 IN EFFECT FOR WESTERN AND NORTH CENTRAL NEBRASKA HAVE EXPIRED... THE REST OF TONIGHT...SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE REGION. STORMS WILL HAVE THE POTENTIAL TO PRODUCE ISOLATED LARGE HAIL. AN ORGANIZED OUTBREAK IS UNLIKELY. CDC
Local storm report, Jun 4, 9:31 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
931 PM CDT FRI JUN 04 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 7 WNW PAXTON 41.16N 101.48W
06/04/2004 0.75 INCH KEITH NE PUBLIC
&&
RLBThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:21 PM CDT | Severe Thunderstorm Warning | LBF | Keith | 54 min |
| Jun 4, 7:22 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 53 min |
| Jun 4, 8:01 PM CDT | Severe Thunderstorm Warning | LBF | Perkins | 59 min |
| Jun 4, 8:15 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Lincoln | 60 min |
| Jun 4, 8:38 PM CDT | Severe Thunderstorm Warning | LBF | McPherson | 52 min |
| Jun 4, 10:09 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 36 min |
| Jun 5, 2:43 AM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Wheeler | 62 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.